MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005010S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 5mm 10cm 90 saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured.Therefore, it was replaced with a new unknown balloon catheter and the procedure was continued.There was no reported patient injury.The lesion was the superficial femoral artery.The saber pta was used for pre-dilation.The device will be returned for analysis.
 
Additional Manufacturer Narrative
As reported, the balloon of a 5mm 10cm 90 saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured.Therefore, it was replaced with a new unknown balloon catheter and the procedure was continued.There was no reported patient injury.The lesion was the superficial femoral artery.The saber pta was used for pre-dilation.The product was returned for analysis.A non-sterile saber 5mm x 10cm 90 balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon had been previously inflated.No anomalies could be observed at the naked eye.Functional test was intended to be performed on the unit.A syringe filled with water was attached to the inflation lumen and pressure was applied.However, a leakage was observed at the distal area of the saber balloon.Per microscopic analysis, sem analysis was performed to the received balloon unit to identify the possible root cause of the leakage condition on the balloon with the following results: results showed that the balloon leakage was caused by a rupture on the balloon surface.The external surface of the balloon presented evidence of abrasions and scratch marks near to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.Likely, the same factors that caused the observed abrasions and scratch marks on the balloon outer surface lead to the rupture condition found on the received balloon.The internal surface of the balloon did not present evidence of damages on the surrounding areas of the rupture.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were found during the analysis.See sem report.A product history record (phr) review of lot 82183244 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed via device analysis.A leakage was confirmed through analysis of the returned device as a rupture was noted on the balloon surface.The outer surface of the balloon presented evidence of abrasions and scratch marks.Vessel characteristics, although unknown, may have contributed to the reported event as evidenced by device analysis.The balloon material near the rupture, appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the warnings in the safety information in the instructions for use ¿the balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 5MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10627740
Report Number9616099-2020-03947
Device Sequence Number11564377
Product Code LIT
UDI-Device Identifier20705032068625
UDI-Public20705032068625
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number48005010S
Device Catalogue Number48005010S
Device Lot Number82183244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER; UNKNOWN BALLOON CATHETER